Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 79, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 25, 2011, 8:00 AM CDT for Minnehaha County, South Dakota. It took effect at May 26, 2011, 7:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 8:00 AM CDT (13:00 UTC)
- In effect from
- May 26, 2011, 7:00 AM CDT
- Expired
- May 26, 2011, 10:06 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Sioux Falls I-90 (SFLS2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
891
WGUS43 KFSD 251300
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT WED MAY 25 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...
BIG SIOUX RIVER AT AKRON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-101-261700-
/O.NEW.KFSD.FL.W.0078.110525T1300Z-110529T1200Z/
/DERS2.1.ER.000000T0000Z.110526T0000Z.110528T1200Z.NO/
800 AM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 07AM WEDNESDAY THE STAGE WAS 12.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
$$
SDC099-261659-
/O.NEW.KFSD.FL.W.0079.110526T1215Z-110528T0946Z/
/SFLS2.1.ER.110526T1215Z.110527T0000Z.110527T0946Z.NO/
800 AM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM WEDNESDAY THE STAGE WAS 11.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL GO ABOVE FLOOD STAGE THURSDAY MORNING
AND CREST NEAR 12.1 FEET BY THURSDAY EVENING.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC149-SDC127-261659-
/O.EXT.KFSD.FL.W.0073.000000T0000Z-000000T0000Z/
/AKRI4.2.ER.000000T0000Z.110528T1800Z.000000T0000Z.NO/
800 AM CDT WED MAY 25 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 17.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.7 FEET BY SATURDAY MAY 28
THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
DERS2 12.0 12.41 WED 7 AM 12.4 WED 7 PM
SFLS2 12.0 11.77 WED 7 AM 12.1 THU 7 PM
AKRI4 16.0 17.58 WED 7 AM 18.7 SAT 1 PM
MG3 follow-up statements
482
WGUS83 KFSD 251616
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1116 AM CDT WED MAY 25 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-262016-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE.
$$
SDC011-101-262015-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-110530T1800Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.110529T1800Z.NO/
1116 AM CDT WED MAY 25 2011
...FLOOD WARNING EXTENDED UNTIL 1 PM MONDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL MONDAY AFTERNOON.
* AT 10AM WEDNESDAY THE STAGE WAS 10.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL REMAIN ABOVE FLOOD
STAGE THROUGH THIS WEEKEND.
* AT STAGES NEAR 10.3 FEET...473RD AVENUE NORTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC099-101-262015-
/O.CON.KFSD.FL.W.0078.000000T0000Z-110529T1200Z/
/DERS2.1.ER.000000T0000Z.110525T1230Z.110528T1200Z.NO/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SUNDAY MORNING.
* AT 10AM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL REMAIN ABOVE FLOOD
STAGE INTO THIS WEEKEND.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
$$
SDC099-262015-
/O.EXT.KFSD.FL.W.0079.110526T1200Z-110528T1200Z/
/SFLS2.1.ER.110526T1200Z.110526T1200Z.110527T1200Z.NO/
1116 AM CDT WED MAY 25 2011
...FLOOD WARNING EXTENDED UNTIL 7 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM THURSDAY MORNING TO SATURDAY MORNING.
* AT 10AM WEDNESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE ON
THURSDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC167-SDC083-127-262015-
/O.EXT.KFSD.FL.W.0072.000000T0000Z-000000T0000Z/
/HAWI4.1.ER.110522T1500Z.110525T1200Z.000000T0000Z.NO/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 17.2 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 17.0 FEET
BY 7 AM THURSDAY.
$$
IAC149-SDC127-262015-
/O.CON.KFSD.FL.W.0073.000000T0000Z-000000T0000Z/
/AKRI4.1.ER.000000T0000Z.110526T0000Z.000000T0000Z.NO/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 11AM WEDNESDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.7 FEET BY THURSDAY MAY 26
THEN BEGIN FALLING.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC041-262015-
/O.EXT.KFSD.FL.W.0074.000000T0000Z-110528T0150Z/
/SPWI4.1.ER.000000T0000Z.110525T1800Z.110527T0150Z.NO/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FRIDAY EVENING.
* AT 11AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 10.9 FEET BY 1 PM WEDNESDAY.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-262015-
/O.EXT.KFSD.FL.W.0075.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.110523T0501Z.110526T0000Z.000000T0000Z.NO/
1116 AM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 11AM WEDNESDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.5 FEET BY THURSDAY MAY 26
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 9.10 WED 11 AM 9.2 SUN MAY 15
BRKS2 9.0 10.35 WED 11 AM 10.4 WED 1 PM
DERS2 12.0 12.39 WED 10 AM 12.4 WED 1 PM
SFLS2 12.0 11.85 WED 10 AM 12.0 THU 7 AM
HAWI4 15.0 E17.20 WED 7 AM 17.2 WED 1 PM
AKRI4 16.0 17.64 WED 11 AM 17.7 WED 7 PM
LITTLE SIOUX RIVER
SPWI4 10.0 10.34 TUE 11 AM 10.9 WED 1 PM
LNNI4 18.0 18.41 WED 11 AM 18.5 WED 7 PM
MG396
WGUS83 KFSD 260312
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 PM CDT WED MAY 25 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-270712-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 09PM WEDNESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE.
$$
SDC011-101-270711-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-110530T0600Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.110529T0600Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL LATE SUNDAY NIGHT.
* AT 09PM WEDNESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 10.3 FEET THROUGH 1 AM THURSDAY.
* AT STAGES NEAR 10.3 FEET...473RD AVENUE NORTH OF THE GAGE BEGINS TO
FLOOD.
$$
SDC099-101-270711-
/O.EXT.KFSD.FL.W.0078.000000T0000Z-110529T0000Z/
/DERS2.1.ER.000000T0000Z.110525T1230Z.110528T0000Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SATURDAY EVENING.
* AT 09PM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY MAY 27.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
$$
SDC099-270711-
/O.CON.KFSD.FL.W.0079.110526T1200Z-110528T1200Z/
/SFLS2.1.ER.110526T1200Z.110526T1200Z.110527T1200Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* FROM THURSDAY MORNING TO SATURDAY MORNING.
* AT 09PM WEDNESDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 7 AM
THURSDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC167-SDC083-127-270711-
/O.CON.KFSD.FL.W.0072.000000T0000Z-000000T0000Z/
/HAWI4.1.ER.110522T1500Z.110525T1200Z.000000T0000Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 17.2 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.7 FEET
BY 7 AM FRIDAY.
$$
IAC149-SDC127-270711-
/O.EXT.KFSD.FL.W.0073.000000T0000Z-110531T2200Z/
/AKRI4.1.ER.000000T0000Z.110525T2030Z.110530T2200Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL TUESDAY AFTERNOON.
* AT 09PM WEDNESDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MAY 30.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC041-270711-
/O.CON.KFSD.FL.W.0074.000000T0000Z-110528T0150Z/
/SPWI4.1.ER.000000T0000Z.110526T0600Z.110527T0150Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL FRIDAY EVENING.
* AT 11AM TUESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 10.7 FEET BY 1 AM THURSDAY.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-270711-
/O.CON.KFSD.FL.W.0075.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.110523T0501Z.110526T0600Z.000000T0000Z.NO/
1012 PM CDT WED MAY 25 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FURTHER NOTICE.
* AT 09PM WEDNESDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.5 FEET BY THURSDAY MAY 26
THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 8.99 WED 10 PM 9.2 TUE MAY 24
BRKS2 9.0 10.27 WED 10 PM 10.3 THU 1 AM
DERS2 12.0 12.35 WED 10 PM 12.3 THU 1 AM
SFLS2 12.0 11.94 WED 9 PM 12.0 THU 7 AM
HAWI4 15.0 E17.20 WED 7 PM 17.2 THU 1 AM
AKRI4 16.0 17.61 WED 9 PM 17.7 WED MAY 25
LITTLE SIOUX RIVER
SPWI4 10.0 10.34 TUE 11 AM 10.7 THU 1 AM
LNNI4 18.0 18.43 WED 9 PM 18.5 THU 1 AM601
WGUS83 KFSD 261506
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 AM CDT THU MAY 26 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
BIG SIOUX RIVER NEAR BRUCE
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC011-271906-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 09AM THURSDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING
AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE.
$$
SDC011-101-271905-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-110529T1500Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.110528T1500Z.NO/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL SUNDAY MORNING.
* AT 09AM THURSDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MAY 28.
* AT STAGES NEAR 10.0 FEET...FLOODING BEGINS TO AFFECT AGRICULTURAL
LANDS ALONG THE RIGHT BANK OF THE RIVER.
$$
SDC099-101-271905-
/O.CON.KFSD.FL.W.0078.000000T0000Z-110529T0000Z/
/DERS2.1.ER.000000T0000Z.110525T1230Z.110528T0000Z.NO/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL SATURDAY EVENING.
* AT 09AM THURSDAY THE STAGE WAS 12.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
FRIDAY MAY 27.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
$$
SDC099-261536-
/O.CAN.KFSD.FL.W.0079.000000T0000Z-110528T1200Z/
/SFLS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 09AM THURSDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED NEAR FLOOD STAGE AT 12.0 FEET. THE
RIVER WILL CONTINUE TO SLOWLY FALL.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC167-SDC083-127-271905-
/O.CON.KFSD.FL.W.0072.000000T0000Z-000000T0000Z/
/HAWI4.1.ER.110522T1500Z.110525T1200Z.000000T0000Z.NO/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 07AM THURSDAY THE STAGE WAS 17.1 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 16.8 FEET
BY 7 AM FRIDAY.
$$
IAC149-SDC127-271905-
/O.EXT.KFSD.FL.W.0073.000000T0000Z-110601T0600Z/
/AKRI4.1.ER.000000T0000Z.110525T2030Z.110531T0600Z.NO/
1006 AM CDT THU MAY 26 2011
...FLOOD WARNING EXTENDED UNTIL 1 AM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM THURSDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MAY 31.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC041-271905-
/O.EXT.KFSD.FL.W.0074.000000T0000Z-110528T1200Z/
/SPWI4.1.ER.000000T0000Z.110526T1800Z.110527T1200Z.NO/
1006 AM CDT THU MAY 26 2011
...FLOOD WARNING EXTENDED UNTIL 7 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY MORNING.
* AT 7AM THURSDAY THE STAGE WAS ESTIMATED AT 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL BELOW FLOOD
STAGE BY FRIDAY MAY 27.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-041-271905-
/O.EXT.KFSD.FL.W.0075.000000T0000Z-110601T0600Z/
/LNNI4.1.ER.110523T0501Z.110526T1400Z.110531T0600Z.NO/
1006 AM CDT THU MAY 26 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM THURSDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY MAY 31.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
BRCS2 8.0 8.93 THU 10 AM 9.2 TUE MAY 24
BRKS2 9.0 10.16 THU 10 AM 10.4 WED MAY 25
DERS2 12.0 12.25 THU 9 AM 12.4 WED MAY 25
SFLS2 12.0 11.95 THU 9 AM 12.0 THU MAY 26
HAWI4 15.0 E17.10 THU 7 AM 17.2 WED MAY 25
AKRI4 16.0 17.50 THU 9 AM 17.7 WED MAY 25
LITTLE SIOUX RIVER
SPWI4 10.0 E10.60 THU 7 AM 10.6 THU 1 PM
LNNI4 18.0 18.52 THU 9 AM 18.5 THU MAY 26
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 25, 3:06 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 25, 3:06 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 AM CDT TUE MAY 24 2011
.DISCUSSION...
LOOKS LIKE DEFORMATION ZONE IS SETTING UP FURTHER SOUTHEAST AND
MODELS...INCLUDING HRRR SEEM TO CONFIRM THIS. SO WL NEED TO TRIM
BACK FFA FOR THIS MORNING TO JUST FAR SOUTHEASTERN CWA. THIS AREA
LIKELY TO SEE ADDITIONAL AMOUNTS OF 1 TO 2 INCHES THROUGH EARLY
AFTERNOON WITH AMONUTS DROPPING CONSIDERABLY TOWARDS I90. IN
FACT...RAIN MAY NOT GET MUCH FURTHER NORTH THAN I90 WITH SIOUX FALLS
RIGHT ON THE EDGE. SO WL TRIM BACK POPS ALONG AND NORTH OF I90 TO 20
TO 50% POPS. OTHER ISSUE FOR TODAY WILL BE THE WINDS. GUSTY
NORTHEAST WINDS SHOULD INCREASE ACROSS MUCH OF THE CWA WITH THE
SOUTHEAST HALF EXPERIENCING THE STRONGEST WINDS. SO ADD AREAS SOUTH
OF CURRENT ADVISORY TO THE WIND ADVISORY AND START ALL PLACES IN
ADVISORY AT 14Z AND CONTINUE THROUGH 23Z. BULK OF SIGNIFICANT RAIN
ACROSS SOUTHEAST CWA SHOULD TAPER OFF BY AFTERNOON THUS FFA WILL NOT
BE EXTENDED PAST 18Z.
RAIN AND CLOUDS SHOULD PULL AWAY FAIRLY QUICKLY TONIGHT WITH CLEAR
TO PARTLY CLOUDY SKIES BY THURSDAY MORNING. SHOULD SEE LOWS IN THE
40S WITH A FEW LOCATIONS POSSIBLY DROPPING INTO THE UPPER 30S ACROSS
THE FAR NORTHWEST. MAY SEE SOME FOG ACROSS THE SOUTHEAST CWA LATER
TONIGHT AND THURSDAY MORNING DUE TO THE RAIN...BUT LATER SHIFT CAN
ADD THAT IN IF THINKING IT WILL BECOME WIDESPREAD.
THURSDAY WILL BE A PLEASANT DAY WITH LIGHT WINDS AND MORE SUN. EVEN
WITH THE SUN...WILL REMAIN COOL WITH HIGHS IN THE 60S TO NEAR 70.
NICE WEATHER WILL NOT LAST LONG AS ANOTHER DECENT WAVE WILL MOVE
ACROSS THE CWA LATE THURSDAY NIGHT AND FRIDAY...BRINGING A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE CWA. SO WILL CONTINUE
WITH THE HIGH POPS FOR FRIDAY. SATURDAY IS STILL QUESTIONABLE FOR A
LOT OF SUN AS AS WAVE MOVES BY FRIDAY EVENING...LOW LEVEL FLOW
BECOMES WEAK AND SOUTHEASTERLY. THIS COULD KEEP RAIN COOLED STRATUS
ACROSS CWA ON SATURDAY...AND KEEP CWA COOL. FOR NOW WILL KEEP PARTLY
CLOUDY GOING...BUT WILL LOWER TEMPERATURES A FEW DEGREES.
MODELS A LITTLE MORE IN AGREEMENT FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT WITH WEAK WAVE EJECTINNG NORTHEAST
ACROSS THE CWA. SEVERE THREAT DOES NOT LOOK VERY IMPRESSIVE WITH
THIS FEATURE WITH SURFACE BOUNDARY SOUTH OF I80. SO MAY BE MORE LIKE
SHOWERS WITH EMBEDDED THUNDER.
MOST OF SUNDAY MAY BE DRY AS WAVE PULLS AWAY...BUT WITH UNCERTAINTY
OF TIMING OF THIS WAVE....WILL LEAVE THE LINGERING SMALL CHANCE OF
RAIN IN THE FORECAST.
WARM FRONT WILL BEGIN TO LIFT NORTH LATE SUNDAY NIGHT AND MONDAY
WITH COLDFRONT SWINGING EAST THROUGH CWA MONDAY NIGHT. COULD SEE A
FEW SEVERE STORMS MONDAY MORNING AS WARM FRONT LIFTS NORTH THROUGH
CWA AND THEN ANOTHER CHANCE MONDAY NIGHT WITH THE FRONT. SO WILL ADD
SEVERE THREAT FOR MONDAY TO HWO.
LOOKS LIKE WE WILL TRANSITION QUICKLY INTO SUMMER NEXT WEEK AS RIDGE
ALOFT BUILDS OVER THE CENTRAL PLAINS WITH ALMOST A RIDGE RIDER TYPE
PATTERN SETTING UP BRINGING NOCTURNAL THUNDERSTORMS TO THE CWA AS
BOUNDARY MAY SET UP ALONG I90.
&&
.AVIATION...
LOW PRESSURE WILL CONTINUE TO MOVE FROM THE CENTRAL PLAINS INTO THE
CENTRAL MISSISSIPPI VALLEY TODAY...BRINGING WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS TO AREAS OF FAR SOUTHEASTERN SOUTH
DAKOTA...NORTHWESTERN IOWA...AND PORTIONS OF SOUTHWESTERN
MINNESOTA...ESPECIALLY EARLY TODAY. MVFR TO UPPER END IFR CONDITIONS
WILL PREVAIL IN ANY SHOWER/THUNDERSTORM ACTIVITY...WITH KSUX SEEING
THE LONGER PERIOD OF REDUCED CONDITIONS THROUGH THE DAY. BACK TO THE
NORTH AND WEST...KHON WILL REMAIN IN VFR CONDITIONS WITH LITTLE IF
ANY RAINFALL EXPECTED. ANOTHER CONCERN FOR TODAY WILL BE STOUT
NORTHEASTERLY WINDS OCCURRING WITH THE LOW PRESSURE...AVERAGING 20
TO 30 KTS ACROSS THE AREA...BEFORE DIMINISHING AFTER 00Z THIS
EVENING.
&&
.HYDROLOGY...
HAVE TRIMMED BACK FLASH FLOOD WATCH TO FAR SOUTHEAST CWA FOR THE
REST OF THE MORNING. DEFORMATION ZONE HAS SET UP FURTHER SOUTHEAST
SO THE THREAT OF HEAVY RAINS OF AN ADDITIONAL 1 TO 2 INCHES THIS
MORNING INTO EARLY AFTERNOON WILL MAINLY AFFECT FAR SOUTHEAST CWA.
&&
FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ020>022-
031-032.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR IAZ001>003-012>014-020>022-031-032.
MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR MNZ080-081-089-090-097-098.
NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ013-014.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ071.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR SDZ050-053>056-058>071.
&&Hazardous weather outlook, May 25, 3:44 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 344 AM CDT WED MAY 25 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 344 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL OCCUR THIS MORNING MAINLY SOUTH OF A VERMILLION SOUTH DAKOTA TO SIOUX RAPIDS IOWA LINE. THIS COULD CAUSE FLASH FLOODING SOUTH OF THAT LINE THIS MORNING. WIND... GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WILL DEVELOP THIS MORNING AND PERSIST INTO THE AFTERNOON. THE NORTHEAST WINDS WILL GUST TO 40 MPH SOUTH OF A FORESTBURG SOUTH DAKOTA TO WINDOM MINNESOTA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY AGAIN LATE THURSDAY NIGHT AND FRIDAY. SEVERE WEATHER IS NOT EXPECTED. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY WEEKEND. SOME OF THE STORMS COULD BECOME SEVERE ON MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:00 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 52 hr |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.